Journal of Optimization Theory and Applications

, Volume 147, Issue 2, pp 411–417

On an Implicit Method for Nonconvex Variational Inequalities

Article

Abstract

In this paper, we suggest and analyze an implicit iterative method for solving nonconvex variational inequalities using the technique of the projection operator. We also discuss the convergence of the iterative method under partially relaxed strongly monotonicity, which is a weaker condition than cocoerciveness. Our method of proof is very simple.

Keywords

Variational inequalities Nonconvex sets Monotone operators Iterative method Convergence 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Stampacchia, G.: Formes bilineaires coercitives sur les ensembles convexes. C. R. Acad. Sci. Paris 258, 4413–4416 (1964) MATHMathSciNetGoogle Scholar
  2. 2.
    Bounkhel, M., Tadj, L., Hamdi, A.: Iterative schemes to solve nonconvex variational problems. J. Inequal. Pure Appl. Math. 4, 1–14 (2003) MathSciNetGoogle Scholar
  3. 3.
    Clarke, F.H., Ledyaev, Y.S., Wolenski, P.R.: Nonsmooth Analysis and Control Theory. Springer, Berlin (1998) MATHGoogle Scholar
  4. 4.
    Kinderlehrer, D., Stampacchia, G.: An Introduction to Variational Inequalities and Their Applications. SIAM, Philadelphia (2000) MATHGoogle Scholar
  5. 5.
    Noor, M.A.: General variational inequalities. Appl. Math. Lett. 1, 119–121 (1988) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Noor, M.A.: Some developments in general variational inequalities. Appl. Math. Comput. 152, 199–277 (2004) MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Noor, M.A.: Implicit iterative methods for nonconvex variational inequalities. J. Optim. Theory Appl. 143, 619–624 (2009) MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Noor, M.A.: Projection methods for nonconvex variational inequalities. Optim. Lett. 3, 411–418 (2009) MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Noor, M.A., Noor, K.I., Rassias, T.M.: Some aspects of variational inequalities. J. Comput. Appl. Math. 47, 285–312 (1993) MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Poliquin, R.A., Rockafellar, R.T., Thibault, L.: Local differentiability of distance functions. Trans. Am. Math. Soc. 352, 5231–5249 (2000) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Noor, M.A.: Principles of variational Inequalities. Lap-Lambert Academic, Saarbrucken (2009) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Mathematics DepartmentCOMSATS Institute of Information TechnologyIslamabadPakistan
  2. 2.Mathematics Department, College of ScienceKing Saud UniversityRiyadhSaudi Arabia

Personalised recommendations